2014, Number 4
Revista Cubana de Obstetricia y Ginecología 2014; 40 (4)
Pérez TJ, López BL, Cedré FMA, Fernández PZ, Arrieta CB
PDF size: 195.22 Kb.
ABSTRACTPrenatal exposure to Misoprostol has been associated with the occurrence of terminals transverse defects in upper and lower limbs such as gastroschisis, hypodactilia, and hypoglosia among other birth defects. Misoprostol action mechanism as teratogenic agent has been attributed to a process of vascular disruption with impaired blood flow to the fetus, which results in inadequate perfusion, hypoxia, and hemorrhage.
Here a case of a two-year old boy with terminal transverse defects in his upper and lower limbs is presented. His mother used misoprostol in the first trimester of pregnancy with abortive purposes. This research aims to provide information on misoprostol teratogenic effects and to warn on the possible consequences of continuing pregnancy after using misoprostol as abortifacients, thus, to prevent the birth of children with incompatible birth defects for life, or permanent disability.